Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 18, NWS Tampa Bay, FL

May 28, 2012

NWS Tampa Bay, FL issued this small craft advisory at May 28, 2012, 10:22 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 28, 2012, 10:22 AM EDT (14:22 UTC)
Expired
May 29, 2012, 4:00 PM EDT
In force
30 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WHUS72 KTBW 281422
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1022 AM EDT MON MAY 28 2012

...INCREASING WINDS OVER THE NORTHEAST GULF OF MEXICO...

.TROPICAL DEPRESSION BERYL WILL CREATE WINDS AROUND 20 KNOTS OVER
THE NORTHERN COASTAL WATERS THROUGH TUESDAY.

GMZ850-870-282230-
/O.NEW.KTBW.SC.Y.0018.120528T1422Z-120529T2000Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
1022 AM EDT MON MAY 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY.



* WINDS AND WAVES: WINDS AROUND 20 KNOTS WITH SEAS 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
958 
WHUS72 KTBW 290207
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1007 PM EDT MON MAY 28 2012

...EVENING SURGE OF WINDS EXPECTED OVER THE NORTHEAST GULF OF
MEXICO...

.THE REMNANTS OF BERYL WILL CONTINUE TO BRING WINDS AROUND 20
KNOTS OVER THE NORTHERN COASTAL WATERS THROUGH TUESDAY.

GMZ850-870-291430-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-120529T2000Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
1007 PM EDT MON MAY 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. 

* WINDS AND WAVES: WINDS AROUND 20 KNOTS WITH SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
737 
WHUS72 KTBW 291436
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1036 AM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON... 

.TROPICAL DEPRESSION BERYL WILL CONTINUE TO BRING WINDS AROUND
20 KNOTS OVER THE NORTHERN COASTAL WATERS THROUGH THIS AFTERNOON. 

GMZ850-870-292000-
/O.CON.KTBW.SC.Y.0018.000000T0000Z-120529T2000Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
1036 AM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: WEST TO SOUTHWEST WINDS AROUND 20 KNOTS WITH
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 28, 9:45 AM EDT, 37 minutes earlier.

Area forecast discussion, May 28, 9:45 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
945 AM EDT MON MAY 28 2012

.FOR THE MORNING UPDATE...
TROPICAL STORM BERYL CONTINUES TO WEAKEN AS IT PUSHES SLOWLY WEST
ACROSS EXTREME NORTH FLORIDA. DAYTIME HEATING WILL ENHANCE
INSTABILITY WITH BANDS OF SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS THE AREA BY THIS AFTERNOON. LOCALLY HEAVY RAIN IS
POSSIBLE...BUT STORMS SHOULD MOVE RATHER QUICKLY FROM WEST TO
EAST WITH RAINFALL GENERALLY ONE TO THREE INCHES. EXCEPTION WILL
BE ACROSS LEVY AND CITRUS COUNTIES WHERE INCREASING SOUTHWEST FLOW
LATE TODAY AND TONIGHT WILL SET-UP IDEAL CONDITIONS FOR TRAINING
OF SHOWERS AND THUNDERSTORMS TO DEVELOP. AS THE CENTER OF BERYL
GRADUALLY PUSHES WEST...THE CIRCULATION OVER THE NORTHEAST GULF OF
MEXICO WILL BECOME INCREASINGLY SOUTHWEST WITH TRAINING BANDS OF
SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING TONIGHT MOVING ONSHORE
LEVY AND CITRUS COUNTIES. 2 TO 5 INCHES OF RAIN IS POSSIBLE...BUT
LOCALLY 5 TO 10 INCHES MAY OCCUR IN BANDS OF TRAINING CELLS. FOR
THIS REASON...A FLOOD WATCH IS IN EFFECT FOR LEVY AND CITRUS
COUNTIES THROUGH TUESDAY MORNING.

&&

.AVIATION...
WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE
NEXT 24 HOURS WHICH WILL CAUSE SOME MVFR/LOCAL IFR CONDITIONS. ALSO
MAY SEE SOME OCCASIONAL AREAS OF MVFR CEILINGS IN THE WEST TO
SOUTHWEST FLOW OFF THE GULF OF MEXICO. OTHERWISE...GENERALLY VFR
CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH TUESDAY MORNING FOR CITRUS-LEVY.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, May 28, 5:20 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
520 AM EDT MON MAY 28 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-282130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
520 AM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
LATER TODAY AND ARE ALSO LIKELY INTO TONIGHT.

THE MAIN THREAT WILL BE VERY HEAVY RAINFALL WITH LOCALIZED
FLOODING...FREQUENT AND DANGEROUS LIGHTNING STRIKES...STRONG GUSTY
WINDS...AND ISOLATED TORNADOES. ALL RESIDENTS AND VISITORS SHOULD
REMAIN VIGILANT. IF THUNDER IS HEARD OR LIGHTNING IS
OBSERVED...MOVE INDOORS IMMEDIATELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE LIKELY FOR TUESDAY...ESPECIALLY FOR NORTHERN
AREAS. VERY HEAVY RAINFALL WITH LOCALIZED FLOODING...FREQUENT AND
DANGEROUS LIGHTNING STRIKES...AND STRONG GUSTY WINDS CAN BE
EXPECTED. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF
NEXT WEEKEND...WITH THE MAIN THREATS BEING LOCALLY HEAVY RAINFALL
WITH GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT SPOTTERS
SHOULD SELF-ACTIVATE IF UNEXPECTED SEVERE WEATHER OCCURS.

CARLISLE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:18 AM EDTSpecial Weather StatementTBWManatee42 min
May 28, 3:25 AM EDTTornado WarningTBWDeSoto, Hardee, Manatee35 min
May 28, 9:45 AM EDTFlood WatchTBWSumter24 hr
May 28, 3:23 PM EDTSpecial Weather StatementTBWPolk52 min
May 28, 4:59 PM EDTSpecial Weather StatementTBWSumter46 min
May 28, 6:52 PM EDTSpecial Weather StatementTBWHernando38 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.